MAUDE Adverse Event Report: TELEFLEX MEDICAL ET TUBE, SHER-I-BRONCH, LS, 35 FR; TUBE, TRACHEAL/BRONCHIAL, DIFF

TELEFLEX MEDICAL ET TUBE, SHER-I-BRONCH, LS, 35 FR; TUBE, TRACHEAL/BRONCHIAL, DIFF
Catalog Number 5-16035
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Event or Problem Description
It was reported that "(b)(6) 2024, the doctor found cuff leakage when doing testing before using on patient.".
 
Event or Problem Description
It was reported that"(b)(6) 2024, the doctor found cuff leakage when doing testing before using on patient.".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one unit 5-16035 et tube, sher-i-bronch, ls, 35 fr for investigation.The et tube was returned out of its original packaging.The returned et tube was visually examined with and without magnification.Visual examination of the returned et tube revealed that the sample appeared typical.No defects or anomalies were observed.A functional inspection was performed to attempt to inflate and deflate the balloon cuffs on the returned et tube.A lab inventory syringe filled with air was connected to the valve of the bronchial (blue) pilot balloon.Upon injection of air, both the bronchial balloon cuff and pilot balloon were able to properly inflate.Next, the syringe was refilled with air and connected to the valve of the tracheal (white) pilot balloon.Upon injection of air, the tracheal pilot balloon was able to properly inflate.However, the tracheal balloon cuff did not inflate at all.The inflation line appeared to be blocked.After successfully deflating the cuffs and pilot balloons, the et tube was submerged underwater to detect any leaks.Upon injection of air into both inflation lines, no leaks were detected.Next, water was injected into the tracheal inflation line to identify where the blockage in the inflation line was.Upon injection of the water, only a very small amount of water got past the distal end of the pilot balloon.Therefore, there appears to be an obstruction in the tracheal inflation line at the distal end of the pilot balloon.The obstruction was caused by adhesive material getting into the distal end of the pilot balloon during assembly and blocking the inflation line.Non-conformance was previously opened to further investigate this complaint issue by the manufacturing site.Corrective actions were implemented to help prevent this issue from recurring.The returned sample was manufactured prior to these corrective actions.Dhr investigation did not show issues related to complaint.The ifu states, "the cuff inflation system (cuffs, pilot balloons, valves) should be checked by inflation and deflation prior to use.If cuff is damaged, the tube should not be used.Care should be taken to avoid damaging the cuffs during intubation.If any one of the cuffs is damaged, the tube should not be used." "cuff pressure should be monitored routinely to assure that an adequate seal is maintained and that the cuffs have not become over-inflated." "deflate all cuffs prior to repositioning the tube.Movement of the tube with cuffs inflated could result in patient injury or in damage to the cuffs, requiring a tube change.Verify the position of the tube after each repositioning." the reported complaint of "leak - balloon cuff" was confirmed based upon the sample received.Upon functional inspection, the tracheal (white) inflation line was found to be obstructed at the distal end of the pilot balloon which prevented the balloon cuff from inflating properly.The obstruction was caused by adhesive material getting into the distal end of the pilot balloon during assembly and blocking the inflation line.Nonconformance was previously opened to further investigate this complaint issue by the manufacturing site.Corrective actions were implemented to help prevent this issue from recurring.The returned sample was manufactured prior to these corrective actions.

Brand Name
ET TUBE, SHER-I-BRONCH, LS, 35 FR
Common Device Name
TUBE, TRACHEAL/BRONCHIAL, DIFF
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20809004
Report Number3003898360-2024-01508
Device Sequence Number21145901
Product Code CBI
UDI-Device Identifier04026704397600
UDI-Public(01)04026704397600(11)220407(17)270406(10)73D2200123(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K180253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5-16035
Device Lot Number73D2200123
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer12/26/2024
Initial Report FDA Received Date11/29/2024
Supplement Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown